MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Additional information: physician's comment: i used the straightener as usual, but felt something wrong in this case.Additional information: for all complaints, ask: 1.What is the reorder number of the wire guide used with this device? - visiglide 0.025inch angle/ olympus 2.If not with the device in question, how was the procedure finished? - another device was used instead.For complaints occurring during use (once in contact with endoscope) also ask: 3.Had a sphincterotomy been performed prior to this occurrence? - no 4.What is the endoscope manufacturer and model number that was used? - jf-260v/ olympus 5.Please describe the location in the body where the stent was to be placed.- from the right intrahepatic bile duct to the common bile duct.6.Was resistance encountered when advancing the wire guide through the obstructed area? - no 7.Was resistance encountered when advancing the introduction system in place? - n/a 8.Was resistance encountered when advancing the stent through the obstructed area? - n/a 9.After placement, was stent position verified? if yes, please describe how.- n/a 10.Please estimate amount of time the stent was in place prior to this occurrence.- n/a 11.Did any section of the device detach inside the endoscope or patient? - no lab evaluation: 1 x zebd-7-10 of lot # c1512682 was returned to cirl for evaluation.A lab evaluation was held on 13 sept 2018.During the lab evaluation a kink was found at the fifth porthole non tapered end.Kink also at second and fifth porthole tapered end.Wire guide stopped at fifth porthole kink on tapered end.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the kink occurred while being straightened while being loaded on to guide wire.0.025 guide wire may have attributed to kinking, 0.035 guide wire recommended as per label.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1512682 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1512682; upon review of complaints this failure mode has not occurred previously with this lot # c1512682.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instructions for use, ifu0045-6, the user is advised of the following: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent".Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "stent kinked/ bent" the physician attempted to advance the stent over olympus's wire guide (visiglide 0.025inch angle) with a straightener though, the wire guide could not transit through the stent due to a kink/kinks in the stent.Therefore, another device was used instead.There have been no adverse effect to the patient reported.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7905018
Report Number3001845648-2018-00447
Device Sequence Number19255666
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)210622(10)C1512682
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2021
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1512682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/25/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1